MAUDE Adverse Event Report: HALYARD HEALTH HALYARD CORFLO NASOGASTRIC/NASOINTESTINAL NEONATAL FEEDING TUBE WITH ENFIT; DH CPK NG TUBES

HALYARD HEALTH HALYARD CORFLO NASOGASTRIC/NASOINTESTINAL NEONATAL FEEDING TUBE WITH ENFIT; DH CPK NG TUBES
Model Number 41-1368
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Pneumothorax (2012)
Date of Event 05/31/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 25-jul-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).Device not returned.
 
Event or Problem Description
Halyard received a single report from the (b)(6), stating "a corflow nasogastric tube was sited tor feeding purposes on (b)(6) 2017.On the subsequent check chest x-ray, it was noted to lie in the right lung and a right apical pneumothorax was also noted.There had been no pneumothorax on previous chest x-rays and the patient had not shown clinical signs of a pneumothorax.Our impression was that the ng tube had caused a lung injury resulting in the development of the pneumothorax.Small volume right pneumothorax, managed conservatively to good effect.At time: ng tube removed immediately unfortunately disposed of by ward staff prior to escalation of incident), respiratory opinion sought." additional information received 14-jul-2017 stated, " the death of the patient was (b)(6) 2017, the cause of death was (as per death certificate) aspiration pneumonia, severe vascular dementia, hypertension, type-2 diabetes mellitus, cerebral vascular accident and parkinsonism.
 
Additional Manufacturer Narrative
The investigation concluded that the root cause of the reported issue was determined to be incorrect use of the device.All information reasonably known as of 2-oct-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
HALYARD CORFLO NASOGASTRIC/NASOINTESTINAL NEONATAL FEEDING TUBE WITH ENFIT
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6750102
Report Number3009124963-2017-00036
Device Sequence Number882017
Product Code KNT
UDI-Device Identifier20815149021281
UDI-Public20815149021281
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K043044
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other Health Care Professional
Device Model Number41-1368
Device Catalogue Number104606900
Device Lot NumberANP
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer09/07/2017
Initial Report FDA Received Date07/28/2017
Supplement Report FDA Received Date10/03/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age76 YR